Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 17, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 17, 2021, 2:32 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 2:32 PM EDT (18:32 UTC)
Expired
Aug 17, 2021, 3:15 PM EDT
In force
43 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Collier County, FL

The radar

The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS82 KMFL 171832
SPSMFL

Special Weather Statement
National Weather Service Miami FL
232 PM EDT Tue Aug 17 2021
 
FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
232 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of west central Collier
County through 315 PM EDT...

At 231 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 10 miles
northeast of Royal Palm Hammock, or 10 miles southeast of Golden Gate
Estates, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Marco Island Airport, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Miles City, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2627 8131 2598 8132 2599 8168 2628 8168
TIME...MOT...LOC 1831Z 097DEG 7KT 2611 8149 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Hadi/RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 10:26 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 17, 10:26 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1026 AM EDT Tue Aug 17 2021

...SCATTERED TO NUMEROUS STORMS ESPECIALLY INTERIOR/WEST COAST METRO AREAS...
...HEAT INDICES 107 TO 109 INLAND COLLIER COUNTY COUPLE OF HOURS TODAY...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

.UPDATE...
High pressure will continue to build into the Florida Peninsula
today from the Western Atlantic waters, as Tropical Storm Grace
continues to move westward through the Caribbean Sea. This will
keep the easterly wind flow in place over South Florida today
allowing for the east coast sea breeze to develop and push inland
and keeping the west coast sea breeze over the west coast metro
areas. There is some drier air over the Bahamas, but that will
not get into our area until later tonight. This will keep the
PWAT values around the 2 inch today over South Florida today.
Therefore, scattered showers and thunderstorms will be possible
late this morning into the early afternoon hours before shifting
into the interior and west coast metro areas late this afternoon
into early this evening. This will be reflected in the forecast
POPs for today.

A few of the storms could become strong again late this afternoon
into early this evening over the western interior and west coast
metro areas of South Florida where the sea breezes collide. The
primary impacts from the strong storms will be frequent lightning
strikes, gusty winds, and locally heavy rainfall.

Highs today will again get up into the lower to mid 90s most
areas, except around 90 east coast metro areas and mid 90s over
Inland Collier County. The dew points will also be in the mid 70s
today over South Florida. This will allow for the heat index
readings to get up into the mid 100s over most areas, except for
east coast metro areas where they will be in the lower 100s and
mid to upper 100s in Inland Collier County. Therefore, an SPS
statement has been issued for Inland Collier County for the Heat
indices for today.

The threat of rip currents will continue for the east coast
beaches of South Florida today due to the easterly wind flow.
Therefore, will keep the Moderate Risk of Rip Currents up for the
east coast metro areas for today.

Rest of the forecast looks good at this time and no other changes
are planned.

&&

.PREV DISCUSSION... (Issued 737 AM EDT Tue Aug 17 2021)

AVIATION(12Z TAFS)...
The eastern winds will remain in place over most of the TAF sites,
except becoming westerly between 18Z and 23Z at KAPF taf site.
VCSH over the east coast TAF sites, except VCTS between 15Z and
19Z due to east coast sea breeze developing and pushing inland.
KAPF taf site will remain dry until 18Z then VCTS until 23Z.
Ceiling and Vis in VFR conditions, but could fall down into MVFR
or even IFR conditions with the showers and thunderstorms.

PREV DISCUSSION... (Issued 402 AM EDT Tue Aug 17 2021)

SHORT TERM (Now through Wednesday)...

A broad upper ridge of high pressure extends from the western
Atlantic Ocean into the eastern Gulf of Mexico. Tropical Cyclones
flank either end of this synoptic feature, with TS Fred forecast to
move northeastward into the mid-Atlantic states, and TS Grace in the
Carribean Sea which is forecast to move westward towards the Yucatan
Peninsula. Neither of these systems will directly impact South
Florida.

Deep easterly flow continues to encompass the region. This will
favor inland propagation of the Atlantic sea-breeze, and allow the
Gulf sea-breeze to become pinned along the west coast. Showers and
thunderstorms may initially develop along metro portions of the east
coast, however moisture convergence and instability should become
enhanced along interior portions of South Florida. This is where the
greatest thunderstorm coverage will likely be realized.
Thunderstorms should gradually propagate westward with time, and may
affect portions of the metro Collier County. The primary threats
will be strong wind gusts, lightning, and localized flooding.
Outside of the potential for a few locally strong storms, impacts
should be limited due to paltry wind shear and lapse rates.

Wednesday appears to be a bit drier across the region, owing to
diffluent surface streamlines and a noticeable decrease in
atmospheric moisture. Current model guidance keeps the east coast
relatively dry (PoPs less than 40) and again keeps convective
coverage focused over the interior/Gulf coast region. Again, impacts
will be limited to locally strong wind gusts and perhaps localized
flooding for storms that redevelop over the same locations.

Temperatures will remain muggy, as is expected this time of year.
The easterly surface winds will allow for slightly cooler
temperatures along the east coast, with maximum temperatures in the
upper 80s/lower 90s expected. Temperatures along the interior and
Gulf coast portion of the region should be in the low/mid 90s
through Wednesday. Dewpoints in the mid/upper 70s region-wide will
allow heat indices to approach/exceed 100 in many locations, and
possibly exceed 105 along portions of the interior and Gulf coast.

LONG TERM (Wednesday Night through Monday)...

Normal summertime conditions are expected through the long term
period. High pressure is forecast to build back into the region.
With summertime comes continued daily sea breeze convection chances
along with hot conditions once again with high temperatures warming
into the lower to perhaps middle 90s through the period with the
warmest/hottest conditions residing across the interior and Lake
Okeechobee region with a more easterly or east-southeasterly flow
setting up.

Going into the upcoming weekend and perhaps early next week, the
globals are projecting an upper level weakness to develop across
western Atlantic, generally over the Gulf Stream. This will allow
POPs to gradually increase by the end of the period as better
moisture moves into the region from the tropical easterlies. Slight
temporal and spatial differences in the mid and upper levels among
the guidance will lower confidence regarding the finer details of
the long term forecast; however, generally POPs will be at or just a
skosh above CLIMO norms.

AVIATION(06Z TAFS)...

VFR conditions expected to prevail across all TAF sites through
the forecast period. SHRA/TSRA may affect terminals around 16Z-
00Z, and coverage should be most prevalent over the interior/Gulf
coast region. Brief sub-VFR impacts are possible near any
convection. Winds generally SE/ESE around 08 to 12 kt through the
day. At KAPF, winds will shift around to the southwest in the
afternoon as the Gulf breeze moves inland.

MARINE...

East/southeast flow will continue across the local waters. A few
showers and thunderstorms will be possible today across the waters,
and local winds and seas may be enhanced near any ongoing showers or
thunderstorms. Favorable boating conditions should prevail otherwise.

BEACHES...

Modest east/southeasterly surface winds continue along the Atlantic
beaches. This necessitates a moderate risk for rip currents along
all east coast beaches for South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  92  79  92 /  30  30  10  30
West Kendall     80  93  77  92 /  20  30  10  30
Opa-Locka        81  92  79  92 /  30  30  10  30
Homestead        80  91  78  90 /  20  30  10  30
Fort Lauderdale  82  91  80  90 /  30  30  10  30
N Ft Lauderdale  81  91  79  90 /  30  30  10  30
Pembroke Pines   81  92  78  91 /  30  30  10  30
West Palm Beach  80  92  78  92 /  30  30  10  30
Boca Raton       81  91  79  91 /  30  30  10  30
Naples           79  93  77  92 /  50  50  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...BNB
Today through Wednesday and Marine...Bhatti
Wednesday Night through Monday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 17, 10:38 AM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1038 AM EDT Tue Aug 17 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1038 AM EDT Tue Aug 17 2021

...SCATTERED TO NUMEROUS STORMS ESPECIALLY INTERIOR/WEST COAST METRO AREAS...
...HEAT INDICES 107 TO 109 INLAND COLLIER COUNTY COUPLE OF HOURS TODAY...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible
today with the greatest coverage expected over the interior and Lake
Okeechobee Region. Possible impacts include strong wind gusts,
lightning, and localized flooding.

Wind: The strongest thunderstorms may produce wind gusts to 45 mph
or greater, primarily over the interior and Lake Okeechobee region.

Temperatures: Heat index readings getting up into the lower to mid
100s over most areas this afternoon, except lower 100s over the east
coast metro areas and 107 to 109 for couple of hours over Inland
Collier County.

Flooding: Localized flooding is possible for metro portions of
Collier County today.

Waterspouts: A few waterspouts are possible within showers and
thunderstorms across all of the local waters today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered showers and thunderstorms will be possible each day this
week, mainly over the interior and western areas. Heavy downpours
may cause localized flooding across the low lying and poor drainage
areas. Overall storm coverage should gradually decrease by later this
week into the weekend.

The elevated risk for rip currents will continue along the Atlantic
beaches through the middle of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 17, 10:09 AM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Miami FL
1009 AM EDT Tue Aug 17 2021

FLZ070-171900-
Inland Collier-
Including the city of Immokalee
1009 AM EDT Tue Aug 17 2021

...HEAT INDEX READINGS GETTING UP TO 107 TO 109 RANGE FOR COUPLE
OF HOUR EARLY THIS AFTERNOON INLAND COLLIER COUNTY...

High temperatures should get up into the mid 90s early this afternoon
over inland Collier County before cooling late this afternoon down
due to thunderstorm development over the area. The dew points
will also be in the mid 70s today over this area. This will allow
for heat index readings to get up into the 107 to 109 for couple
of hours early this afternoon over the interior areas of Collier
County. Remember to stay hydrated and limited outdoor activity
early this afternoon.

Baxter
Special weather statement, Aug 17, 2:08 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
208 PM EDT Tue Aug 17 2021

FLZ063-066-070-171900-
Hendry FL-Inland Collier County FL-Glades FL-
208 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 300 PM EDT...

At 208 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Moore
Haven, moving west at 10 mph.

HAZARD...Funnel clouds, winds in excess of 30 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Labelle, Moore Haven, Lakeport, Palmdale, Port La Belle, Felda,
Devils Garden, Ortona, Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2695 8100 2689 8100 2688 8094 2648 8121
      2656 8154 2694 8146 2707 8115
TIME...MOT...LOC 1808Z 103DEG 7KT 2678 8111

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Hadi/RAG
Special weather statement, Aug 17, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
232 PM EDT Tue Aug 17 2021

FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
232 PM EDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of west central Collier
County through 315 PM EDT...

At 231 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 10 miles
northeast of Royal Palm Hammock, or 10 miles southeast of Golden Gate
Estates, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Marco Island Airport, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Miles City, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2627 8131 2598 8132 2599 8168 2628 8168
TIME...MOT...LOC 1831Z 097DEG 7KT 2611 8149

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi/RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:08 PM EDTSpecial Weather StatementMFLGlades52 min
Aug 17, 2:36 PM EDTSpecial Marine WarningMFL39 min
Aug 17, 2:59 PM EDTSpecial Weather StatementMFLCollier46 min
Aug 17, 3:11 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Aug 17, 4:00 PM EDTSpecial Weather StatementMFLHendry45 min
Aug 17, 4:03 PM EDTSpecial Weather StatementMFLMonroe42 min
Aug 17, 4:23 PM EDTSpecial Weather StatementMFLCollier52 min
Aug 17, 4:37 PM EDTSpecial Weather StatementMFLHendry38 min
Aug 17, 5:10 PM EDTSpecial Weather StatementMFLHendry50 min
Aug 17, 5:18 PM EDTSpecial Weather StatementMFLHendry42 min
Aug 17, 6:28 PM EDTSpecial Weather StatementMFLHendry32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.